Bupropion-induced erythema multiforme

Maj Timothy W. Lineberry, Gerald E. Peters, John Michael Bostwick

Research output: Contribution to journalArticle

29 Scopus citations

Abstract

The high rate of dermatologic adverse effects associated with bupropion use may extend to its sustained-release preparation, currently prescribed extensively for smoking cessation as well as for treatment of depressive conditions. We report what we believe to be the first case, in a 31-year-old woman, of erythema multiforme after administration of sustained-release bupropion (Wellbutrin SR) for treatment of depression. This report emphasizes that prescribers must aggressively follow up their patients who have rashes or urticaria, discontinuing the medication as soon as erythema multiforme is suspected and watching closely for the emergence of potentially life-threatening dermatologic conditions.

Original languageEnglish (US)
Pages (from-to)664-666
Number of pages3
JournalMayo Clinic proceedings
Volume76
Issue number6
DOIs
StatePublished - Jan 1 2001

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Bupropion-induced erythema multiforme'. Together they form a unique fingerprint.

Cite this